Alert archive / South Dakota / River Flood Warnings in 2010

River Flood Warning 191, NWS Sioux Falls, SD

October 1, 2010Bon Homme County, Charles Mix County, South Dakota

NWS Sioux Falls, SD issued this river flood warning at Oct 1, 2010, 10:28 AM CDT for Bon Homme County, Charles Mix County, South Dakota. It was in force for 48 days.

The area

The counties it named.

The facts

Issued
Oct 1, 2010, 10:28 AM CDT (15:28 UTC)
Expired
Nov 18, 2010, 11:25 AM CST
In force
48 days
Issued by
NWS Sioux Falls, SD
Flood severity
Minor

Counties Bon Homme County, SD, Charles Mix County, SD

The radar

The Sioux Falls radar (KFSD), 134 km from the middle of the area, began a volume at 15:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Missouri River near Verdel (MRVN1). The gauge peaked at 24.90 ft at Oct 6, 2010, 7:00 AM CDT.

actionminormoderatemajor2324252610/0110/0210/0310/0410/0510/0610/0710/0810/0910/1010/1110/1210/1310/1410/1510/1610/1710/1810/1910/2010/2110/2210/2310/2410/2510/2610/2710/2810/2910/3010/3111/0111/0211/0311/0411/0511/0611/0711/0811/0911/1011/1111/1211/1311/1411/1511/1611/1711/1811/19
Action stage
23.5 ft
Minor stage
24 ft
Moderate stage
25 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06453620, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Oct 1, 10:07 AM CDT, 21 minutes earlier.

Area forecast discussion, Oct 1, 10:07 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1007 AM CDT FRI OCT 1 2010

.DISCUSSION...
BACKDOOR COLD FRONT IS ON ITS WAY AS SCHEDULED. FRONT IS CURRENTLY
CROSSING THE ND/SD BORDER AND WILL CONTINUE SWRD THROUGH THE DAY.
MAY HAVE TO BUMP TEMPERATURES UP A FEW DEGREES AHEAD OF FROPA...BUT
OVERALL FORECAST PRETTY WELL ON TRACK. WILL SEE SOME FALLING
TEMPERATURES THIS AFTERNOON IN THE NORTH AS THE FRONT COMES
THROUGH...AND WILL BE A BIT BREEZY AS WINDS SHIFT TO THE NE. RAIN
SHOWER ACTIVITY SHOULD REMAIN EAST OF THE CWA THIS AFTERNOON...BUT
THERE MAY BE ENOUGH MOISTURE AND LIFT TO SQUEEZE OUT A FEW SPRINKLES
NEAR AND EAST OF AND AREA FROM BKX TO SPW.

&&

.AVIATION...
VFR CONDITIONS WL CONTINUE THRU 12Z SAT.  A STRONG BACKDOOR COLD
FRONT WILL PUSH THROUGH THE AREA STARTING ARND KHON AND KMML BY
17Z...AND CONTINUING THRU KSUX AND KSLB AREA BY 22Z...WITH NRLY
WINDS BEHIND THE FRONT FOR SEVERAL HOURS LKLY TO GUST AOA 25 KTS.
SFC WINDS WILL DROP OFF AND BECOME LIGHT DURING THE OVERNIGHT.

&&

.PREV DISCUSSION...
NOT MANY CHANGES TO THE GOING FORECAST WITH DRY CONDITIONS STILL
EXPECTED UFN. WAVE MOVING ACROSS THE CANADIAN BORDER INTO NORTHERN
MINNESOTA WILL DRAG A COLD FRONT SOUTH TODAY...WHICH SHOULD REACH
NORTHERN PORTIONS OF THE CW LATE THIS MORNING...THEN THE MISSOURI
RIVER VALLEY CLOSER TO 22-24Z. WINDS AHEAD OF THE FRONT WILL BE WEST
TO SOUTHWEST AND NOT ALL THAT STRONG WITH PRETTY NICE WARMING.
RAISED HIGHS JUST A BIT ALONG THE MO RIVER VALLEY INTO NORTHWEST
IOWA WITH THE TEMPERATURE CREEPING UP TO AROUND 80. EXPECT HIGHS TO
MAX OUT AROUND 18Z IN THE NORTH...AND LIKELY JUST SHORT OF
70...BEFORE STARTING A SLOW DROP IN THE AFTERNOON. TOO DRY FOR
PRECIPITATION SO JUST A FEW CLOUDS EXPECTED WITH THE FRONTAL
PASSAGE.

DECENT MIXING EARLY THIS EVENING WILL KEEP WINDS UP A BIT...BUT THEY
SHOULD GRADUALLY DIMINISH THROUGH THE NIGHT. WITH THE COLDER LOW
LEVEL AIR FILTERING IN...EVEN WITH A LITTLE WIND...STILL PLANNING ON
SATURDAY MORNING LOWS IN THE 30S TO LOWER 40S.

SATURDAY AND SUNDAY BOTH LOOKING COOL STILL WITH A FAIRLY STRONG
1030MB HIGH PRESSURE SLOWLY WORKING EAST. HIGHS MAINLY IN THE UPPER
50S TO MID 60S BOTH DAYS. ONE THING TO WATCH FOR WILL BE THE THREAT
FOR FROST LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING...ESPECIALLY
ALONG AND EAST OF INTERSTATE 29. NOT GOING TO ISSUE AN ADVISORY JUST
YET...BUT A PRETTY GOOD CHANCE WE WILL NEED ONE.

MONDAY INTO TUESDAY WILL SEE THIS STRONG HIGH PRESSURE TO THE EAST
CONTINUE TO INFLUENCE THE AREA AS LOW PRESSURE DEVELOPS OVER THE
NORTHERN ROCKIES. THIS SHOULD KEEP A SOUTH TO SOUTHEAST FLOW IN
PLACE...PRETTY WINDY AT TIMES AS WELL. WENT AHEAD AND LOWERED HIGHS
JUST A COUPLE OF DEGREES AS WELL AS DEW POINTS THINKING THAT THE
INFLUENCE OF THIS HIGH PRESSURE WILL KEEP SLIGHTLY COOLER AND DRIER
AIR ADVECTING IN BOTH DAYS.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.

&&
Hazardous weather outlook, Oct 1, 4:33 AM CDT, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
433 AM CDT FRI OCT 01 2010

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-021200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
433 AM CDT FRI OCT 01 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

FLOODING...
RIVER LEVELS WILL CONTINUE TO SLOWLY FALL ACROSS THE AREA. MINOR
TO MODERATE FLOODING WILL CONTINUE ALONG MUCH OF THE BIG SIOUX
RIVER TODAY...WITH MAJOR FLOODING CONTINUING AROUND AKRON. MINOR
TO MODERATE FLOODING WILL CONTINUE ON SEVERAL ADDITIONAL RIVERS
AND STREAMS...INCLUDING THE LOWER PORTIONS OF THE JAMES AND
VERMILLION RIVERS IN SOUTHEAST SOUTH DAKOTA...THE LITTLE SIOUX
RIVER IN NORTHWEST IOWA...AND THE DES MOINES RIVER IN SOUTHWEST
MINNESOTA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 1, 3:02 PM CDTFrost AdvisoryFSDAurora, Beadle, Brookings, Brule, Charles Mix, Davison and 6 more18 hr

Nearby

River Flood Warnings in South Dakota, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.